MAUDE Adverse Event Report: BECTON DICKINSON BD¿ CHEMOTHERAPY SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE

BECTON DICKINSON BD¿ CHEMOTHERAPY SHARPS COLLECTOR; HYPODERMIC SINGLE LUMEN NEEDLE
Model Number 305613
Medical Device Problem Code Component Missing (2306)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/22/2022
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The manufacturing location for this product is flextronics.This site is an oem manufacturing site.Therefore, bd corporate headquarters in (b)(4) has been listed and the (b)(4) fda registration number has been used for the manufacture report number.Date of event: unknown.The date received by manufacturer has been used for this field.Device expiration date: unknown.Device manufacture date: unknown.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the bd¿ chemotherapy sharps collector lid was missing.The following information was provided by the initial reporter: 1 case without covers.So cannot use them.
 
Event or Problem Description
 
Additional Manufacturer Narrative
The following fields were updated due to additional information: d10: device available for evalution?yes.D10: returned to manufacturer on: 21-dec-2022 h6: investigation summary 5 samples received and photos are attached which verify that lids are missing.Investigation completed by supplier and response received.According to the dhr review process, the result showed there were no issues reported like missing lids during the manufacturing process for the lot number (2293954) reported under this customer complaint.A review of the ncmr¿s was performed; the result showed one issue reported for missing lids for the same part number throughout the last twelve months.According with this investigation and based on the evidence provided, it can be noticed the following: ¿ five lids are missing from the package.¿ from the lot number provided 2293954, it¿s confirmed that this product was manufactured by flex on october 20, 2022.According with the collected information, this issue could potentially be related to the manufacturing process, however, with lot number provided and information from the label placed in the inner lap of the box, in the weighing history data it¿s indicated that the box reported was packaged with the correct amount of product.Additionally, the variables that could generate this failure mode such as handling, transportation, storage or partial sales from distributor are unknown.Additional information is required to discard issue was generated by distributor facility since partial sells and controls to handle remaining material is unknown, therefore, the likelihood of sending boxes with incomplete quantity exist.In addition, current manufacturing controls were reviewed and the ability to detect these types of problems (missing lids) with the installed weighing system was confirmed.As part of this investigation, a review of customer complaint records was performed; according to the cc¿s records, no additional complaints were received through the last twelve months for the same part number and issue.Based on the information provided, this issue could potentially be related to the manufacturing process since there could have been a process omission by the operator, however, in order to determine the root cause, more evidence is required since there is a possibility of non-controlled handling of product by distributor.The current process controls were verified and confirmed as capable to detect missing lids, acceptable records were found for the lot number and box label reported under this complaint.

Brand Name
BD¿ CHEMOTHERAPY SHARPS COLLECTOR
Common Device Name
HYPODERMIC SINGLE LUMEN NEEDLE
Manufacturer (Section D)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer (Section G)
BECTON DICKINSON
1 becton drive
franklin lakes NJ 07417
Manufacturer Contact
phillip emmert
9450 south state street
sandy, UT 84070
8015296192
MDR Report Key15964460
Report Number2243072-2022-02138
Device Sequence Number5526488
Product Code FMI
UDI-Device Identifier00382903056132
UDI-Public(01)00382903056132
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K943140
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 01/17/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number305613
Device Catalogue Number305613
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/22/2022
Supplement Date Received by Manufacturer01/17/2023
Initial Report FDA Received Date12/12/2022
Supplement Report FDA Received Date01/31/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown